MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL GRASPING FORCEPS

KARL STORZ SE & CO. KG OPTICAL GRASPING FORCEPS
Model Number 27072F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device broke inside the patient during a cystoscopy.An x-ray was taken, and it was confirmed that all pieces could be removed.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).

Brand Name
OPTICAL GRASPING FORCEPS
Common Device Name
OPTICAL GRASPING FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key21204511
Report Number2020550-2025-00038
Device Sequence Number3810230
Product Code OCZ
UDI-Device Identifier04048551079263
UDI-Public04048551079263
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2025
Report Date (Section F) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27072F
Device Catalogue Number27072F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/07/2025
Event Location Hospital
Date Report to Manufacturer01/21/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown